Alert archive / Illinois / Wind Advisories in 2022
Wind Advisory 1, NWS St. Louis, MO
NWS St. Louis, MO issued this wind advisory at Mar 29, 2022, 2:17 PM CDT for 10 counties in Illinois; Madison County, Sainte Genevieve County, Saint Francois County, Missouri. It took effect at Mar 30, 2022, 9:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2022, 2:17 PM CDT (19:17 UTC)
- In effect from
- Mar 30, 2022, 9:00 AM CDT
- Expired
- Mar 30, 2022, 2:24 PM CDT
- In force
- 5 hr
- Issued by
- NWS St. Louis, MO
Counties Bond County, IL, Clinton County, IL, Fayette County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Madison County, MO, Saint Francois County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 88 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 459 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
681 WWUS73 KLSX 291917 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 217 PM CDT Tue Mar 29 2022 ILZ060-064-065-069-070-074-079-MOZ074-075-085-301030- /O.NEW.KLSX.WI.Y.0001.220330T1400Z-220331T0000Z/ Montgomery IL-Bond IL-Fayette IL-Clinton IL-Marion IL-Washington IL-Randolph IL-Saint Francois MO-Sainte Genevieve MO-Madison MO- Including the cities of Sparta, Litchfield, Farmington, Centralia, Salem, Chester, and Vandalia 217 PM CDT Tue Mar 29 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT WEDNESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...In Missouri, Madison MO, Saint Francois MO and Sainte Genevieve MO Counties. In Illinois, Bond IL, Clinton IL, Fayette IL, Marion IL, Montgomery IL, Washington IL and Randolph IL Counties. * WHEN...From 9 AM to 7 PM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Kimble
3 follow-up statements
841 WWUS73 KLSX 300807 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 307 AM CDT Wed Mar 30 2022 ILZ060-064-065-069-070-074-079-MOZ074-075-085-310000- /O.CON.KLSX.WI.Y.0001.220330T1400Z-220331T0000Z/ Montgomery IL-Bond IL-Fayette IL-Clinton IL-Marion IL-Washington IL-Randolph IL-Saint Francois MO-Sainte Genevieve MO-Madison MO- Including the cities of Sparta, Litchfield, Farmington, Centralia, Salem, Chester, and Vandalia 307 AM CDT Wed Mar 30 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...In Missouri, Madison MO, Saint Francois MO and Sainte Genevieve MO Counties. In Illinois, Bond IL, Clinton IL, Fayette IL, Marion IL, Montgomery IL, Washington IL and Randolph IL Counties. * WHEN...From 9 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MRB
174 WWUS73 KLSX 301351 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 851 AM CDT Wed Mar 30 2022 ILZ100>102-310000- /O.EXA.KLSX.WI.Y.0001.220330T1400Z-220331T0000Z/ Madison IL-Saint Clair-Monroe IL- Including the cities of Belleville, Cahokia, Edwardsville, and Alton 851 AM CDT Wed Mar 30 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Madison IL, Monroe IL and Saint Clair Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ILZ060-064-065-069-070-074-079-MOZ074-075-085-310000- /O.CON.KLSX.WI.Y.0001.220330T1400Z-220331T0000Z/ Montgomery IL-Bond IL-Fayette IL-Clinton IL-Marion IL-Washington IL-Randolph IL-Saint Francois MO-Sainte Genevieve MO-Madison MO- Including the cities of Sparta, Litchfield, Farmington, Centralia, Salem, Chester, and Vandalia 851 AM CDT Wed Mar 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...In Missouri, Madison MO, Saint Francois MO and Sainte Genevieve MO Counties. In Illinois, Bond IL, Clinton IL, Fayette IL, Marion IL, Montgomery IL, Washington IL and Randolph IL Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Kimble
881 WWUS73 KLSX 301924 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 224 PM CDT Wed Mar 30 2022 ILZ060-064-065-069-070-074-079-100>102-MOZ074-075-085-302030- /O.CAN.KLSX.WI.Y.0001.000000T0000Z-220331T0000Z/ Montgomery IL-Bond IL-Fayette IL-Clinton IL-Marion IL-Washington IL-Randolph IL-Madison IL-Saint Clair-Monroe IL-Saint Francois MO- Sainte Genevieve MO-Madison MO- Including the cities of Cahokia, Sparta, Litchfield, Farmington, Alton, Centralia, Belleville, Salem, Edwardsville, Chester, and Vandalia 224 PM CDT Wed Mar 30 2022 ...WIND ADVISORY IS CANCELLED... Strong wind gusts are no longer expected. $$ Kimble
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this wind advisory went out at Mar 29, 12:31 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Mar 29, 12:31 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1231 PM CDT Tue Mar 29 2022 .SHORT TERM... (Through Wednesday Night) Issued at 255 AM CDT Tue Mar 29 2022 Key messages in the short-term forecast: 1) A threat for severe storms exists in eastern Missouri and western Illinois Wednesday, where damaging wind is possible and a brief tornado could occur. 2) Along with the line of storms, strong winds appear likely across the same area Wednesday morning into the afternoon. Wind gusts up to 45mph (or higher in thunderstorms) are possible. Regional surface analysis depicts a warm front draped across central Oklahoma through central Arkansas, and satellite imagery shows mid- level stratus beginning to blossom ahead of the developing baroclinic zone. The front attends a developing low on the lee side of the Rockies, forming amidst broad diffluent flow as an amplified mid-level trough digs across the southwest CONUS. This feature, and another more subtle wave in the northern stream, will be orchestrating our sensible weather over the next few days. The developing low will begin to march east today, and the two waves aloft will phase and deepen the overall system, and the warm front will lift through the CWA later this morning into the afternoon. Along the front itself, weak moisture convergence could spawn some isolated showers. Behind it, very weak isentropic ascent will exist under broad diffluent flow that could lead to drizzle or light rain within the warm sector during the late morning through the early afternoon. Temperatures will also vary across the area, with highs in the upper 60s/low 70s in the far west/southwest CWA and cooler as one goes further north/east. With the intensifying low through the day tightening the surface pressure gradient, winds will also pick up in intensity out of the south/southeast. Attention then turns to the potential for severe storms early Wednesday morning and again on Wednesday afternoon. An embedded shortwave will dive south and further dig the larger trough across the central Great Plains, spawning a broad area of enhanced PVA that will interact with plentiful moisture in the warm sector. Widespread showers and embedded storms will develop ahead of a strong cold front early Wednesday morning, aided by a 50-60kt 850mb LLJ. 40- 50kts of deep-layer shear oriented nearly-parallel to the prefrontal trough/dryline that forces it will likely lead to quick upscale growth into a broken line of showers and storms. Despite impressive shear, storms will likely have little instability below 700mb to produce more than small hail and gusty winds. The deep stable layer erodes through the morning, though very little instability develops. In addition to unimpressive model soundings, HREF probabilities of 500J/kg of SBCAPE and SREF probabilities of that much MLCAPE struggle to reach 10% in the CWA. However, the shear parameter space is very impressive among the deterministic guidance and HREF: at least 60kts of deep-layer shear and 30-45kts of 0-3km shear. These values are largely driven by a 60kt LLJ. Convection will aid those winds in mixing down to the surface more efficiently than the storms in the morning, leading to a threat for locally-damaging winds from the QLCS. In addition, the ever-tightening surface pressure gradient will bring wind speeds near Wind Advisory criteria, with the gusts coming right up to the criteria mainly in western Illinois. It is appearing more likely given the shear parameters and strong frontal forcing that a QLCS will form ahead of the front and present a threat for severe wind, particularly in eastern Missouri and western Illinois during the late morning and afternoon where the combination of a strong LLJ and the QLCS will exist. A secondary threat for brief tornadoes does exist along the line: low LCLs and strong 0-1/0-3km shear makes the threat non-zero, but an absence of much SBCAPE/MLCAPE is a major limiting factor. Severe hail appears highly unlikely given the very poor lapse rates and warm temperatures in the mid-levels, and the progressive nature of the individual storms and the overall complex will likely preclude a flooding threat. As the system progresses east, winds and the threat for severe storms will slacken into the later afternoon and evening. Rain will likely persist, though weaken in intensity, before the main cold front swings through the region Wednesday night. MRB .LONG TERM... (Thursday through Monday) Issued at 255 AM CDT Tue Mar 29 2022 Thursday will be cooler and largely dry behind the cold front, but a second shortwave impulse rounding the base of the larger trough aloft could stimulate some scattered showers in northeast Missouri and west-central Illinois. Temperatures warm on Friday with a ridge building into the region, but another wave dives southeast into the Mid-Mississippi Valley for Saturday. WPC Cluster Analysis shows differences in the position and amplitude of the trough, but probabilities of measurable precipitation from all global ensembles is high for Saturday. The GEFS and CMCE favor a more northern focus for the highest QPF, while the EPS is more dispersed. That being said, there's little to indicate the system on Saturday will be of much impact. The flow pattern becomes largely zonal starting Sunday, according to deterministic guidance and the WPC Cluster Analysis. This regime tends to open up our region to more transient, quick-moving shortwaves that are hard to resolve at this lead time. Temperatures appear poised to return to near-normal during this time, but a wide interquartile range exists for high temperatures during the early part of next week. There are indications that a wave will move into the region on Tuesday, bringing the threat for rain along with it. However, uncertainty over the amplitude and position of the wave remains high, leading to differences in where and how much rain falls. MRB && .AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon) Issued at 1227 PM CDT Tue Mar 29 2022 VFR conditions expected this evening with a stray shower possible. East winds turn more southerly overnight. A line of showers and thunderstorms is expected to move from west to east across the region on Wednesday, possibly arriving in the Columbia area around 12Z and St Louis as early as 14Z. Rain and MVFR or perhaps IFR conditions may linger for a few hours after the initial line of thunderstorms moves through. Confidence in thunder occurrence is relatively high, although timing and duration will be refined with future forecasts. Kimble && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 64 57 69 39 / 30 50 100 70 Quincy 57 52 62 36 / 30 80 100 80 Columbia 69 58 64 36 / 20 80 100 70 Jefferson City 70 59 64 36 / 30 80 100 70 Salem 57 52 71 40 / 20 20 100 80 Farmington 65 60 68 36 / 20 40 100 70 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 29, 3:13 AM CDT, 11 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 313 AM CDT Tue Mar 29 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-300815- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 313 AM CDT Tue Mar 29 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There's a chance for thunderstorms from Tuesday night into early Wednesday evening. A few thunderstorms could be strong to severe on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. MRB
Nearby
Wind Advisories in Illinois, 2022Wind Advisories in Missouri, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.